Alert archive / Maine / Gale Warnings in 2015
Gale Warning 16, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Mar 14, 2015, 3:38 AM EDT. It took effect at Mar 14, 2015, 11:00 PM EDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 3:38 AM EDT (07:38 UTC)
- In effect from
- Mar 14, 2015, 11:00 PM EDT
- Expired
- Mar 16, 2015, 10:00 AM EDT
- In force
- 35 hr
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 14, 12:41 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 14, 12:41 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1241 AM EDT SAT MAR 14 2015
.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL MOVE SOUTHEAST OF THE REGION OVERNIGHT.
LOW PRESSURE WILL TRACK ACROSS THE GULF OF MAINE LATER SATURDAY
INTO SUNDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION MONDAY.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE: NO CHANGES TO OVERNIGHT FORECAST.
ORGNL DISC: HIGH PRESSURE WILL CONTINUE TO BUILD TO OUR SOUTH
THIS AFTERNOON AND EVENING, KEEPING SKIES CLEAR THROUGH AT LEAST
SUNSET. WE'LL THEN SEE INCREASING CLOUDS AND PRECIP CHANCES,
MAINLY OVER THE SOUTHERN PORTIONS OF OUR FORECAST AREA, AS WARM
ADVECTION LIFTS INTO EASTERN NEW ENGLAND BEHIND THE RETREATING
HIGH AND A LOW PRESSURE SYSTEM THAT WILL BE CROSSING THE GREAT
LAKES. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED THROUGH THE
NIGHT. LOWS WILL BE COLDEST IN THE NORTHEAST WHERE SKIES WILL
REMAIN CLEAR, WITH SINGLE DIGITS EXPECTED. CENTRAL AND SOUTHERN
REGIONS WILL SEE MORE CLOUDS WHICH WILL KEEP TEMPERATURES A BIT
WARMER; OVERNIGHT LOWS IN THOSE AREAS WILL BE 10 TO 20.
FOR SATURDAY...THE AFOREMENTIONED GREAT LAKES LOW WILL CONTINUE TO
PUSH EASTWARD WHILE A SECONDARY LOW STARTS TO DEVELOP OVER SOUTHERN
NEW ENGLAND. MOISTURE STREAMING NORTHWARD AHEAD OF THE SYSTEM WILL
BRING STEADIER PRECIPITATION TO MAINLY CENTRAL AND DOWNEAST MAINE
DURING THE DAY. ACCUMULATIONS WILL ONLY BE A INCH OR TWO BECAUSE
TEMPERATURES WILL REACH INTO THE UPPER 20S AND LOWER 30S, CUTTING
BACK ON SNOW RATIOS. COASTAL MAINE MAY EVEN GET INTO THE MID 30S
WHICH WOULD ALLOW THE SNOW TO MIX WITH AND/OR CHANGE OVER TO RAIN
DURING THE AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...
INTENSIFYING LOW PRESSURE WILL TRACK ACROSS THE GULF OF MAINE
SATURDAY NIGHT WHILE THE UPPER LOW APPROACHES FROM THE WEST.
UNCERTAINTY STILL EXISTS REGARDING WHETHER A STRONGER LOW WILL
TRACK CLOSER TO THE COAST OR WHETHER A WEAKER LOW TRACKS FURTHER
SOUTH ACROSS THE GULF OF MAINE. THE SURFACE LOW WILL EXIT EAST
ACROSS THE MARITIMES SUNDAY WHILE THE UPPER LOW CROSSES THE
REGION. UNCERTAINTY ALSO EXISTS REGARDING THE STRENGTH AND TRACK
OF THE UPPER LOW SUNDAY. TOTAL SNOW ACCUMULATIONS SATURDAY NIGHT
THROUGH SUNDAY WILL BE DEPENDENT ON THE EVENTUAL TRACK AND
INTENSITY OF THE SURFACE LOW ALONG WITH THE INTERACTION OF THE
UPPER LOW SUNDAY. EXPECT A NARROW BAND OF HEAVIEST SNOWS WILL
OCCUR...WITH LESSER ACCUMULATIONS TO THE NORTH AND SOUTH OF THE
HEAVIER BAND. HOWEVER...WHERE EXACTLY THIS BAND DEVELOPS IS
UNCERTAIN BASED ON THE PREVIOUSLY DISCUSSED FACTORS. AT THE
PRESENT TIME...FEEL THE BETTER POTENTIAL FOR THIS BAND OF HEAVIER
SNOW IS ACROSS CENTRAL OR DOWNEAST PORTIONS OF THE FORECAST AREA
WHERE A WINTER STORM WATCH HAS BEEN ISSUED FROM SATURDAY EVENING
THROUGH SUNDAY EVENING. HOWEVER...CERTAIN MODEL SOLUTIONS
INDICATE THE BAND OF HEAVIER SNOW POSSIBLY DEVELOPING FURTHER
NORTH. SNOW WILL EXIT THE REGION EARLY SUNDAY NIGHT WITH HIGH
PRESSURE BUILDING ACROSS THE REGION OVERNIGHT WITH DECREASING
CLOUDS. HIGH PRESSURE CROSSES THE REGION MONDAY WITH PARTLY/MOSTLY
SUNNY SKIES...THOUGH CLOUD COVER COULD INCREASE ACROSS NORTHERN
AREAS LATER MONDAY IN ADVANCE OF LOW PRESSURE APPROACHING FROM THE
NORTHWEST. TEMPERATURES WILL BE AT BELOW NORMAL LEVELS SUNDAY.
NEAR NORMAL...TO SLIGHTLY BELOW NORMAL...LEVEL TEMPERATURES ARE
EXPECTED MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
INTENSIFYING LOW PRESSURE WILL CROSS THE REGION MONDAY NIGHT
THROUGH EARLY TUESDAY WITH ADDITIONAL SNOW ACCUMULATION EXPECTED.
THE LOW COULD WRAP SNOW SHOWERS BACK ACROSS MOSTLY THE NORTH AND
MOUNTAINS TUESDAY NIGHT INTO WEDNESDAY...WITH GENERALLY PARTLY
CLOUDY SKIES DOWNEAST. HIGH PRESSURE SHOULD THEN BUILD ACROSS THE
REGION LATER WEDNESDAY INTO THURSDAY...WITH A COLD FRONT CROSSING
THE REGION LATER THURSDAY WITH A SLIGHT CHANCE OF SNOW SHOWERS
ACROSS MOSTLY THE NORTH AND MOUNTAINS. HIGH PRESSURE SHOULD THEN
BUILD TOWARD THE REGION FRIDAY. TEMPERATURES WILL BE AT BELOW
NORMAL LEVELS TUESDAY THROUGH FRIDAY.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR CONDITIONS WILL PREVAIL AT ALL TERMINAL SITES
THROUGH 10Z FRIDAY. THINGS WILL BEGIN TO DETERIORATE THEREAFTER,
ESPECIALLY AT THE SOUTHERN SITES AS SNOW SPREADS INTO THE AREA.
MVFR CONDITIONS ARE EXPECTED AT KBGR AND BHB THROUGH THE MORNING,
WITH IFR LIKELY TO DEVELOP 16-18Z. NORTHERN TERMINALS SHOULD
REMAIN VFR THROUGH 16Z, THEN DROP TO MVFR DURING THE AFTERNOON.
SHORT TERM: IFR/LIFR CONDITIONS ARE EXPECTED ACROSS THE REGION
SATURDAY NIGHT INTO SUNDAY...WITH IMPROVING CONDITIONS LATER
SUNDAY. GENERALLY EXPECT VFR CONDITIONS ACROSS THE REGION SUNDAY
NIGHT THROUGH MONDAY. MVFR TO LIFR CONDITIONS WILL DEVELOP AGAIN
LATER MONDAY NIGHT AND PERSIST INTO TUESDAY. CONDITIONS WILL
IMPROVE LATER TUESDAY...WITH MVFR CONDITIONS STILL POSSIBLE ACROSS
THE NORTH AND MOUNTAINS. GENERALLY EXPECT VFR CONDITIONS ACROSS
THE REGION WEDNESDAY...THOUGH MVFR CONDITIONS ARE AGAIN POSSIBLE
ACROSS THE NORTH AND MOUNTAINS.
&&
.MARINE...
NEAR TERM: WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS
TONIGHT AND SATURDAY, SO NO HEADLINES WILL BE NEEDED FOR THE NEXT 24
HOURS. HOWEVER, CONDITIONS WILL BEGIN TO BUILD SATURDAY AFTERNOON
AND APPROACH SCA CRITERIA BY THE EVENING AS LOW PRESSURE MOVES OFF
THE NEW ENGLAND COAST.
SHORT TERM: A GALE WATCH HAS BEEN ISSUED FOR WIND GUSTS TO GALE
FORCE SATURDAY NIGHT INTO SUNDAY NIGHT. SMALL CRAFT ADVISORY
CONDITIONS WILL OCCUR LATER SUNDAY NIGHT INTO MONDAY. VISIBILITIES
WILL BE REDUCED IN RAIN/SNOW SATURDAY NIGHT INTO SUNDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING
FOR MEZ010-011-015>017-029>032.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
ANZ050>052.
&&
NEAR TERM...DUDA/VJN
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...DUDA/VJN/NORCROSS
MARINE...DUDA/VJN/NORCROSSHazardous weather outlook, Mar 13, 5:17 PM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 517 PM EDT FRI MAR 13 2015 MEZ010-011-015>017-029>032-141200- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 517 PM EDT FRI MAR 13 2015 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ001>006-141200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 517 PM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW PRESSURE WILL TRACK ACROSS THE GULF OF MAINE SATURDAY NIGHT INTO SUNDAY THOUGH THE EXACT TRACK AND INTENSITY OF THE LOW REMAIN UNCERTAIN. ACCUMULATING SNOW IS EXPECTED ACROSS NORTHERN MAINE SATURDAY NIGHT INTO SUNDAY...THOUGH AMOUNTS REMAIN UNCERTAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-141200- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 517 PM EDT FRI MAR 13 2015 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NORCROSS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:40 AM EDT | Winter Storm Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 43 hr |
| Mar 14, 3:40 AM EDT | Winter Weather Advisory | CAR | Aroostook, Piscataquis, Somerset | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.